Send the link below via email or IMCopy
Present to your audienceStart remote presentation
- Invited audience members will follow you as you navigate and present
- People invited to a presentation do not need a Prezi account
- This link expires 10 minutes after you close the presentation
- A maximum of 30 users can follow your presentation
- Learn more about this feature in our knowledge base article
Do you really want to delete this prezi?
Neither you, nor the coeditors you shared it with will be able to recover it again.
Make your likes visible on Facebook?
You can change this under Settings & Account at any time.
Copy of The Brain
Transcript of Copy of The Brain
Patient’s lab tests:
Drug _Drug Interactions:
Akineton: ( Atropine like effect) :
Anticholinetrgics may increase the serum conc of thiazides
: Monitoring for increase
response of thiazide during concomitant used
Concomitant use of two or more anti muscrinic drugs may increase the risks associated with anticholinergic activity like( dry mouth, dry eyes, blurred vision, urinary retention, and constipation.) Caution is warranted
What happens if
The Primary Motor Cortex is Damaged?
Name: M. W.M
Social status: ( mother dead- father dead )
Life style: smoking and alcoholism
Date of admission:
The patient was admitted to the hospital several time
because he refused treatment when he was discharged from the hospital ( low compliance ),
recurrent admission was from 2 years.
Reasons for admission:
a) He was aggressive with his family
b) He had persecutory delusions and grandiose delusions.
c) He used to fight with strangers in the street.
d) He had auditory hallucinations.
The patient was diagnosed as
The disease is not present in the family history.
Past medical history:
Normal except leukocytosis
patient is co-operative,
oriented to time, place, people.
a) Psychodol ( rispiridone ) 0,5.1
b) Depakene ( valporic acid ) 500 mg 1x2
c) Aspirin 75 mg
d) Nitromack retard 2.5 mg
f) Safinac ( haloperidol) 5 mg 1x3
g) Cognitol (benztropin) 0,5x2
The patient was prescribed to take cognitol for EPS but,
his case wasn’t controlled and some EPS appeared on the patient so,
the physician replaced it by Akineton (biperiden hydrochloride )
Then the physician added Haloperidol ampoule 50 mg for 2 weeks
The patient suffered from diarrhea and he takes Antinal
The patient was bitten by an insect, so the he was prescribed to take:
a) Augmentin (amoxicillin and clavulinate)
b) Tabrex eye drop(toberamycin)
Salicylates may diminish antihypertensive effect of ACE inhibitors. Potential for dangerous interaction,
NSAIDS decrease synthesis of Vasodilators PG and thus diminish the antihypertensive effect.
( dosage adjustment of antihypertensive drug and monitoring blood pressure )
Salicylates increase serum conc of valproic acid and its derivatives by plasma protein binding competition
. toxicity of valproic acid can result in hyperammonemia Significant interaction is possible,
: monitor closely any sign of hyperammonemia encephalopathy"acute mental status changes" characterized by confusion, personality change, irritability, ataxia, visual disturbance, lethargy They may also present with nausea, vomiting, or hyperventilation
With Thiazide diuretics: category C
With Haloperidol and risperidone category C
Wth Haloperidol: category C
CYP2D6 Inhibitors (Moderate) may decrease the metabolism of CYP2D6 Substrates( captopril )
With Captopril: category C
It enhances the antihypertensive effect of nitroglycerine.
So, monitoring of blood pressure is very important
With haloperidol category C
Haloperidol and risperidone both increase antidopaminergic effects, including EPS and neuroleptic malignant syndrome
Monitor sign of neuroleptic malignant syndrome ( hyperthermia , tremor ,muscle rigidity, autonomic dysfunction )
With Valproic acid: category C
Valproic Acid and Derivatives may enhance the adverse/toxic effect of RisperiDONE.
has developed so,
for peripheral edema is important.
Drugs like ( haloperidol , risperidone and antihistameinic like terfinadine astramazole )
QT prolongation and
concomitant used with thiazide that
increase the risk of cardiac arrythmia
Also patient is smoker and predisposed for strock
So monitoring ECG is very important and
any sign of QT interval prolongation ( dangerous arrhythmia , abnormal heart rhythm during sleep ,unexplained fainting )
Use another anti histaminic agent instead of terfinadine and astimazole )
b) Increase Bilirubin
c) Liver function test abnormalities
a) Increased bleeding time
Patient is alcoholism
Risperidone with alcohol : category C:
ALCOHOL may enhance the CNS depressant effect of risperidone
Thiazid with alcohol: category C:
Alcohol (Ethyl) may enhance the orthostatic hypotensive effect of Thiazide Diuretics.
VitE :May enhance the antiplatelet effect of aspirin(
50- 100M vitamin E reduced platelet adhesion to collagen by about 80% (
present in eggs, fruits, vegetables, and wheat germ oil)
Omega-3 Fatty Acids: May enhance the antiplatelet effect of aspirin ( fish oil present in mackerel, tuna, salmon)
Herbs (/Anticoagulant Properties) (eg, Anise,) May potentiate the effect of Salicylates.
Bleeding may occur
:Aspirin may increase the renal excretion of vitamin C and may decrease serum folate levels;
So increasing the dietary intake of foods that are high
in vitamin C and folic acid is essential
. It should not be mixed with cola or tea
sedative effects of some herbs may increase CNS side effects of risperdone eg. chamomile ,
1- The physician prescribed Haloperidol deconate ampoule 50 mg due to the low compliance of the patient as refused to take his medications
2- The physician replaced cognitol with akineton as his case wasn’t controlled and some EPS appeared on the patient.
3- patient take Depakene then stop it for period of time may be due to:
Increase in liver enzymes because it is hepatotoxic drug and physician stop it till check liver state then he continue it
because patient need ECT and he should stop anticonvulsive agent before it
1-prefere to add l -carnitine to avoid hyperammonemia associated with valporic acid
2- vitamin B6 in combination with vitamin E
was used to treat a side effect of risperidone
called neuroleptic malignant syndrome and results were encouraging also may be used for preventing it
2-WHO recommended to maintain blood level of haloperidol to its lowest level needed to control patient case
And sometime it may be indicated to terminate haloperidol gradually as possible
3- psychotherapy , occupational therapy, social rehabilitation may improve patient case at least 1 % in combination with pharmacological therapy
4- Clinical response may be measured by a degree of occupancy of D2 receptor:
at least 65% of D2 receptor occupation indicate good clinical response but greater than 78% lead to EPS
5- In case of induction of neuroleptic overdose we can reverse it by :
A-Gastric lavage (if used within an hour of ingestion, may be useful in decreasing the absorption of neuroleptics.
B-Activated charcoal (bind with neuroleptic agent )
Ipecac syrup is never recommended
C-Hemoperfusion, hemodialysis, and forced diuresis are not effective.
D-Seizures are treated in a stepwise fashion, beginning with benzodiazepines (eg, lorazepam, midazolam) and followed by barbiturates (eg, phenobarbital, pentobarbital).
also give bromocriptine& amantadine ( central dopaminergic agonist to reverse neuroleptic malignant syndrome )
6 Guidelines for treatment of hypertension :
d-Limiting Alcohol consumption
Guidelines for treatment of Diarrhea :
1-Oral rehydration solution (ORS)
Past medical history:
In vivo receptor binding can be investigated using positron emission tomography (PET) or single photon emission computerized tomography (SPECT) imaging.
1. Dursun SM, Oluboka OJ, Devarajan S, Kutcher SP. High-dose vitamin E plus vitamin B6 treatment of risperidone-related neuroleptic malignant syndrome. J Psychopharmacol 1998;12:220–1
We present a case of a 74-year-old patient with schizoaffective disorder, who developed risperidone-related neuroleptic malignant syndrome. This patient responded satisfactorily to the supportive management and vit E plus vit B6.
IG -E mediated mechanism
2-Clinical pharmacy and theraputic
"lippincott Williams &Wilkins"
5-Stockley`s Drug Interaction
amino acid derivative cofactor for B oxidation
synthesized from essential amino acid methionine and lysine